Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 7, 2021, 6:28 PM EDT for Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 6:28 PM EDT (22:28 UTC)
- Expired
- Oct 7, 2021, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Hendry County, FL
The radar
The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WWUS82 KMFL 072228
SPSMFL
Special Weather Statement
National Weather Service Miami FL
628 PM EDT Thu Oct 7 2021
FLZ066-070-072315-
Hendry FL-Inland Collier County FL-
628 PM EDT Thu Oct 7 2021
...Strong thunderstorms will impact portions of northeastern Collier
and Hendry Counties through 715 PM EDT...
At 627 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Charleston Park
to near Miccosukee Indian Reservation. Movement was southeast at 5
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montura, Immokalee, Hendry Correctional, Felda, Big Cypress Seminole
Reservation, Devils Garden, Keri and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2672 8137 2668 8089 2618 8088 2617 8118
2625 8130 2640 8140 2653 8155 2659 8157
2676 8157
TIME...MOT...LOC 2227Z 294DEG 6KT 2671 8151 2621 8092
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BaxterWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:06 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 7, 3:06 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Miami FL 306 PM EDT Thu Oct 7 2021 .SHORT TERM... Rest of Today to Friday: Moisture continues to return to the region throughout the atmosphere. The precipitable water values the past 24 hours continue to increase with the latest MFL sounding having a PWAT of 1.92 inches. Increased moisture will lead to a slight increase in shower and thunderstorm coverage compared to previous days. The focus will once again be over the western half of South Florida and Lake Okeechobee region. Main impacts will be lightning and heavy rainfall with the strongest storms. A digging trough mid-level trough with a surface low-pressure system in the Southeastern CONUS. Deeper moisture will continue to move into South Florida from the Caribbean and the Gulf of Mexico. Precipitable water levels will be near 2 inches as we get into Friday. Convection will still be seabreeze diurnally driven with higher coverage than previous days. Greatest rain chances will be over the interior and Gulf Coast with the Gulf breeze and east/southeasterly synoptic flow. However,the more noticeable increase in rain chances will be over the east coast compared to previous days. Locally heavy rainfall and lightning strikes will be the primary concern with strongest convection tomorrow afternoon and evening. Slow storm-motion, with locally heavy rainfall may lead to isolated localized flooding over urban areas that receive repeated rounds of convection. .LONG TERM... Friday Night through Thursday: A mid-level trough will continue to amplify as it advects eastward across the eastern United States. An associated frontal boundary at the surface will slowly push southwards across the Florida Peninsula late Friday with a resurgence of deep tropical moisture from the Caribbean being advected into the region on Saturday. Given the advection of troughing at the mid-levels into the area this weekend, weak height falls and cool mid level temperatures will be over the area during the day on Saturday. Coupled with large scale forcing and the deep tropical moisture previously mentioned, conditions are quite favorable for convective updraft development and thus scattered to numerous showers and thunderstorms are possible across South Florida on Saturday. Model guidance hints at the potential of 500mb temperatures in the -9 to -10 C range with modest DCAPE values on Saturday. Thus, there is the potential for a strong storm or two across the area, especially during the afternoon hours as efficient insolation and differental heating will provide the best dynamics for convective development and growth. Aside from the strong storm potential, there is also the possibility of repeated rounds of heavy rainfall which may lead to localized flooding despite relatively dry antecedent conditions. Precipitable water values of 2.0 + and a saturated vertical profile will allow for efficient rainfall rates in the heaviest shower and thunderstorm activity. With low level flow across the area predominantly out of the SW/W (as we remain in the warm sector of the slow moving frontal boundary over Central Florida during this time period) and mid-level flow being out of the NW, convection will favor the eastern side of South Florida on Saturday. Coastal convergence and mesoscale forcing may allow for convection to remain nearly stationary across portions of the east coast metro areas and thus increase the localized flooding potential, especially during the afternoon hours. Bottom line, A stormy and soggy Saturday is in store for South Florida. As the mid-level trough pushes eastward into the Atlantic away from South Florida, model guidance hints at the potential of a drier period as the best dynamics for convective activity shift away from the area. As mentioned in previous AFD's, there is considerable uncertainty during this portion of the long- term period as there is a lack of confidence in the exact location of mid-level and surface features with differing impacts possible. Depending on the placement of synoptic features we could end up drier or perhaps more wet depending on where the gradient between the continental airmass over the Gulf of Mexico and a moist tropical airmass just to our east over the Bahamas. Stay tuned for future forecast changes as we approach the end of this week and the upcoming weekend. && .AVIATION(18Z TAFS)... Mainly VFR conditions with east to southeasterly flow through the period, with a southwesterly wind shift expected at APF with Gulf breeze this afternoon. Scattered showers and thunderstorms, with the highest coverage over the interior, Lake Okeechobee region and Gulf coast this afternoon and evening. MVFR cigs/vis will be possible with convection. Winds relax overnight with more showers and storms tomorrow. && .MARINE... Persistent light to moderate easterly winds will continue to support generally benign marine conditions this week, with isolated to scattered showers and thunderstorms possible each day. For this weekend, increasing coverage of showers and storms is possible ahead of a stalling frontal boundary. A small 1 to 2 ft long period swell will also move into the Atlantic waters off South Florida by around Saturday. && .BEACHES... There is a moderate risk of rip currents along the east coast beaches of South Florida today. Higher than normal astronomical tides (King Tides) could result in minor coastal flooding of vulnerable low-lying coastal areas during the times of high tide this week, though generally light winds and low surf heights should largely mitigate these concerns. An elevated risk of rip currents is possible for the east coast beaches this weekend as a small long period swell moves into the Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 76 88 / 20 50 20 70 West Kendall 77 90 74 89 / 20 40 20 70 Opa-Locka 78 90 76 89 / 20 50 20 70 Homestead 77 88 75 87 / 20 40 20 70 Fort Lauderdale 78 88 76 87 / 20 50 20 70 N Ft Lauderdale 79 88 77 87 / 20 50 30 70 Pembroke Pines 77 89 75 87 / 20 50 20 70 West Palm Beach 77 89 75 87 / 20 50 30 70 Boca Raton 78 88 76 87 / 20 50 30 70 Naples 75 89 75 87 / 50 50 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Friday and Aviation/Marine...Kelly Friday Night through Thursday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 7, 4:14 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 414 PM EDT Thu Oct 7 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 081415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 414 PM EDT Thu Oct 7 2021 ...Atlantic Beaches: Moderate Rip Current Risk... ...Scattered Thunderstorms This Evening... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches of South Florida. Thunderstorms: Scattered thunderstorms will continue this evening with a focus over the interior and Gulf coast. Lightning and heavy rainfall are the primary concerns with the strongest thunderstorms this evening. Flooding: Due to heavy rainfall with slow storm motion, localized flooding is possible across the low lying and poor drainage areas of Southwest Florida this evening. Waterspouts: Waterspouts are possible across all the local South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An elevated risk of rip currents will linger along the Palm Beaches through the weekend. Scattered showers and thunderstorms will be possible each day, with increasing chances into the weekend as a disturbance approaches the area. Flooding from locally heavy rainfall and a few stronger storms could become a concern on Saturday. Higher than normal astronomical tides (King Tides) will affect South Florida through the end of the week, and minor coastal flooding could become a concern around the times of high tide. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, waterspouts, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 7, 5:05 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Miami FL
505 PM EDT Thu Oct 7 2021
FLZ067-068-072130-
Inland Palm Beach County FL-Metro Palm Beach County FL-
505 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 530 PM EDT...
At 505 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles southeast of Indiantown, moving east at
5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Palm Beach Gardens, Royal Palm Beach, North County
Airport, The Acreage, Loxahatchee Groves, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2672 8020 2671 8048 2697 8062 2696 8061
2696 8019
TIME...MOT...LOC 2105Z 270DEG 5KT 2691 8041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Oct 7, 5:25 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
525 PM EDT Thu Oct 7 2021
FLZ067-072200-
Inland Palm Beach County FL-
525 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 600 PM EDT...
At 525 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles southeast of Indiantown, moving east at
5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Beach Gardens, North County Airport, The Acreage and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2681 8022 2682 8047 2696 8053 2696 8021
TIME...MOT...LOC 2125Z 251DEG 5KT 2694 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Oct 7, 6:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
628 PM EDT Thu Oct 7 2021
FLZ066-070-072315-
Hendry FL-Inland Collier County FL-
628 PM EDT Thu Oct 7 2021
...Strong thunderstorms will impact portions of northeastern Collier
and Hendry Counties through 715 PM EDT...
At 627 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Charleston Park
to near Miccosukee Indian Reservation. Movement was southeast at 5
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montura, Immokalee, Hendry Correctional, Felda, Big Cypress Seminole
Reservation, Devils Garden, Keri and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2672 8137 2668 8089 2618 8088 2617 8118
2625 8130 2640 8140 2653 8155 2659 8157
2676 8157
TIME...MOT...LOC 2227Z 294DEG 6KT 2671 8151 2621 8092
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaxterThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:53 PM EDT | Areal Flood Advisory | MFL | Collier | 86 min |
| Oct 7, 5:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Oct 7, 5:25 PM EDT | Special Weather Statement | MFL | Martin | 35 min |
| Oct 7, 7:15 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.